Kevin

It get’s worse (way worse), before it gets better

The BMT nurses say they see the CGD kids go through one of the longer chemotherapy regimens than most. We start conditioning at day -12. He gets two rest days.

The 10 days total for chemo- 3 days of Campath. Some side effects include fever, body hives, poor appetite, cough, muscle pain, nausea, vomiting, mouth sores, low blood counts. 4 days of Busulfan and Fludarabine. Both include most of the same side effects as Campath, but also hair loss, seizure risk, and more sensitivity to the skin, constipation or diarrhea, trouble sleeping, total body pain. 3 days of Cytoxan. Same side effects.

Day -12

Campath day one, ran over 6 hours with EKG monitoring the whole time + 2 hours after. Vitals every 20 minutes for the first hour, and then hourly after that. Premeds given around the clock (like IV Benadryl, Zantac, Zofran, oral Tylenol). His fever got up to 102, but manageable.

Day -11

Campath day two. The rashes from this chemo were relentless today. IV Benadryl around the clock helped, but made him sleepy. Pickier eater. Still has so much energy and wanting to play.

Day -10

Campath day three. Full body hives (taking longer to go away) and runnier poops. Started some steroids! Bad diaper area reaction to huggies, pullups, and even pampers. Diaper rash and healing ointments helped. Still eating okay and is in a good mood.

Day -9

Busulfan and Fludarabine day one. Busulfan ran every 6 hours (4 am, 10 am, 4pm, 10pm) and Fludarabine ran once for 30 minutes. No crazy side effects today. Just diarrhea and still some irritation from the diapers and constant runny poops. Nausea and vomiting has been managed so well here at CHLA, very happy with that. Still eating a little, enough to not to have to start IV nutrition.

Day -8

Busulfan and Fludarabine day two. Mouth sores, bad rash on his butt from constantly pooping that’s starting to get raw and bloody. His blood counts are lowering, probably looking at doing some transfusions soon. He was in bed all day today, literally no energy to even sit himself up. He cries and whimpers in his sleep. I think we will start a morphine drip soon. He has this just empty look in his eyes right now, it’s starting to effect him. No food or water intake today. Today made me feel broken inside and I am hurting for him. I let him sleep from 6pm to 8pm, so it will probably be a long night…

Day -7

Day 3 of Busulfan + Fludarabine
My sister, Ashley, came to visit today
He slept 90% of the day. Started morphine drip. He can’t sit up or stand, his heart rate and blood pressure are high (so we think hes in pain even though he’s not crying or moving). Hes been VERY quiet and just not himself…
No food or water today

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s